Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this heat advisory at Sep 2, 2021, 3:22 AM CDT for 12 counties in Texas. It took effect at Sep 2, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2021, 3:22 AM CDT (08:22 UTC)
- In effect from
- Sep 2, 2021, 12:00 PM CDT
- Expired
- Sep 2, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 45 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS74 KCRP 020822 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 322 AM CDT Thu Sep 2 2021 TXZ230>234-241>247-342>344-346-347-030000- /O.NEW.KCRP.HT.Y.0013.210902T1700Z-210903T0000Z/ McMullen-Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 322 AM CDT Thu Sep 2 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 113 expected. * WHERE...Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg, Live Oak, McMullen, Nueces, Refugio, San Patricio and Victoria Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CB
1 follow-up statement
430 WWUS74 KCRP 021950 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 250 PM CDT Thu Sep 2 2021 TXZ230>234-241>247-342>344-346-347-030000- /O.CON.KCRP.HT.Y.0013.000000T0000Z-210903T0000Z/ McMullen-Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 250 PM CDT Thu Sep 2 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 113 expected. * WHERE...Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg, Live Oak, McMullen, Nueces, Refugio, San Patricio and Victoria Counties. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Sep 2, 1:03 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 2, 1:03 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 103 AM CDT Thu Sep 2 2021 .AVIATION... /06Z TAFs/ Periods of MVFR CIGs/VSBYs from VCT-ALI-COT between 08-13Z, with conditions possibly lingering longer at COT to 15Z. Otherwise, VFR expected through the period with S-SE-ly winds 10-15 KTs. Gusts near 20 KTs around and after 18Z. Increased moisture over the region will lead to isolated to scattered showers and thunderstorms throughout the day across the coastal region, so will maintain VCTS at VCT where chances are best starting at 16Z. && PREV DISCUSSION... /Issued 327 PM CDT Wed Sep 1 2021/ SHORT TERM (Tonight through Thursday Night)... Heat index values have risen above criteria this afternoon across the Coastal Bend and eastern Brush Country with dewpoint temps holding in the mid to upper 70s. Heat Advisory is in effect for this area until 00Z Thursday. Heat index values will be near or above 110 over the southern Coastal Bend again on Thursday. Isolated convection over the Victoria Crossroads to northern Coastal Bend at this time should diminish by the start of the forecast period. Winds will diminish through the evening hours but expect the winds will be slightly higher overnight to limit fog formation potential over the inland coastal plains. Region will be on the southern periphery of the mid to upper level ridge centered over Oklahoma Thursday. Models continue to show a region of higher moisture, with precipitable water values around 2 inches, will be over the coastal waters into the coastal plains Thursday. Convection is expected to increase over the waters late tonight in coastal convergence zone and move toward the coastal region Thursday morning. Rain chances look to be slightly better than today across the coastal plains with PoPs 30-40 percent. Convection will likely diminish again by early evening Thursday night. Should see the showers redevelop along the coast late Thursday night. LONG TERM (Friday through Wednesday)... The long term begins with an upper level high stationed over the Texas Panhandle along with an upper level low across Deep South Texas. The upper level low is expected to move westward Friday into Saturday. With this weakness in the ridge along with PWATs near two inches, isolated to scattered showers and thunderstorms will be possible with the best chances along the Coastal Bend and Victoria Crossroads. The ridge is expected to build back over South Texas Sunday and remain in place through early next week reducing our rain chances. Models are currently showing an upper level low developing across West Texas mid-week next week along with an increase of moisture advecting into South Texas which could increase rain chances. Hot and humid conditions will continue across South Texas, especially across the Brush Country with highs ranging from the mid 90s near the coast to 103 degrees further west. With the combination of the warm temperatures and available moisture, heat indices are expected to range from 105 to 109 degrees each afternoon with some locations possibly reaching 110 degrees as head we into the holiday weekend and continuing into next week. If your holiday plans include outdoor activities, remember to remain hydrated and wear light colored clothing. Seasonal temperatures are expected at nights with temperatures ranging from the lower 70s to lower 80s. MARINE... A weak to moderate southeast flow this evening will become light south overnight. Scattered showers and thunderstorms are expected to occur from late tonight through Thursday morning, then decreasing to isolated in the afternoon. Onshore flow will become weak to moderate again Thursday afternoon and evening. Showers and storms will become scattered again late Thursday night. A generally weak onshore flow is expected Friday through Tuesday except for brief periods of weak to moderate onshore flow over the southern bays and coastal waters in the late afternoon and evening hours. Rain chances will continue Friday with scattered showers and thunderstorms across the local waters. Rain chances are expected to decrease once again through the holiday weekend and into next week until next Tuesday when rain chances begin to increase once again. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 78 94 77 97 75 / 10 30 0 10 0 Victoria 76 93 75 97 75 / 10 50 0 10 0 Laredo 78 101 77 103 75 / 10 20 0 0 0 Alice 75 97 73 100 72 / 10 30 0 10 0 Rockport 82 92 82 95 80 / 20 40 10 10 0 Cotulla 78 100 77 103 75 / 10 20 0 0 0 Kingsville 76 95 74 99 73 / 10 30 0 10 0 Navy Corpus 83 92 82 93 81 / 20 30 0 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Sep 1, 5:40 AM CDT, 21 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 540 AM CDT Wed Sep 1 2021 TXZ229>234-239>247-342>347-442-443-447-021045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 540 AM CDT Wed Sep 1 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are possible east today. Maximum heat index values of 105 to 109 are expected. A few locations will approach 110 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Maximum heat index values of +110 degrees will be possible Thursday and Friday across portions of the Coastal Plains and eastern Brush Country. Otherwise, heat index values of 105-109 will be possible through the weekend. Scattered showers and thunderstorms are possible daily through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-021045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 540 AM CDT Wed Sep 1 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and thunderstorms are possible daily through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.